MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CYLINDER HOSE WITH SWITCH-OVER VALVE (PIN-INDEX)

OLYMPUS MEDICAL SYSTEMS CORP. CYLINDER HOSE WITH SWITCH-OVER VALVE (PIN-INDEX)
Model Number MAJ-1985
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Olympus medical systems corp.(omsc) could not investigate the subject maj-1985, because the subject maj-1985 was not returned to omsc.Based on the report from okm, omsc supposed that the reported phenomenon was attributed to gas leakage due to the use of the incorrect o-ring by the user.The instruction manual of the subject device provide replacement procedure for o-ring, description regarding the correct o-ring and cautions.Furthermore the instruction manual of the subject device states the corresponding method in case of an abnormality.
 
Event or Problem Description
The user replaced the o-ring of the subject maj-1985.During the unspecified procedure with the subject device, co2 leaked from the subject device.When the nurse touched the co2 cylinder side of the subject device for reconnect the subject device, the nurse got cold burn.The local service engineer of olympus keymed ltd.(okm) reported the following.There was no serious problem of the injured nurse.The local service engineer checked the subject device at the facility and found that the reported phenomenon (co2 leak) was reproduced, furthermore the incorrect o-ring (non-olympus) was fitted to the yoke (connector for gas cylinder) of the subject device.The local service engineer replaced the incorrect o-ring of the subject device to the correct o-ring designated by olympus, then the subject device functioned without any problem.The local service engineer advised the facility that the correct o-ring designated by olympus should be used.There was no report of the patient injury other than above.
 
Additional Manufacturer Narrative
This is a supplemental report for mfr report #8010047-2019-04140.Olympus medical systems corp.(omsc) could not investigate the subject maj-1985, because the subject maj-1985 was not returned to omsc.Based on the report from olympus keymed ltd, omsc surmised that the cause of this phenomenon was the following factor.The co2 leak occurred due to the use of the incorrect o-ring by the user and it caused that the tip of the cylinder of the subject device was cooled down.Consequently when the nurse touched the cylinder side of the subject device for reconnect the subject device, the nurse got cold burn.

Brand Name
CYLINDER HOSE WITH SWITCH-OVER VALVE (PIN-INDEX)
Common Device Name
CYLINDER HOSE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9400699
Report Number8010047-2019-04140
Device Sequence Number19464191
Product Code HIF
UDI-Device Identifier04953170324208
UDI-Public04953170324208
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1985
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;